Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

Asymptotic behavior of a nonisothermal Ginzburg-Landau model


Authors: Maurizio Grasselli, Hao Wu and Songmu Zheng
Journal: Quart. Appl. Math. 66 (2008), 743-770
MSC (2000): Primary 35K55; Secondary 35B40, 35B41, 80A22, 82D55
Published electronically: October 3, 2008
MathSciNet review: 2465143
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze a system of nonlinear parabolic equations which describes the evolution of an order parameter $ f$ and the relative temperature $ v$ in a superconducting material occupying a bounded domain $ \Omega\subset {\mathbb{R}}^n$, $ n\leq 3$. Here the dependent variable $ f$ is subject to the homogeneous Neumann boundary condition, while $ v$ is equal to a time-dependent Dirichlet datum $ \tilde u$ on the boundary. Therefore, the corresponding dynamical system is nonautonomous. Our main goal is to analyze the asymptotic behavior of its solutions. We first show that the system has a bounded absorbing set and a global attractor which are uniform with respect to a sufficiently general class of $ \tilde u$. Then, we give sufficient conditions on $ \tilde u$ which ensure the convergence of a given trajectory to a single stationary state and we estimate the convergence rate. Finally, we demonstrate the existence of an exponential attractor of finite fractal dimension for quasi-periodic or stabilizing boundary data $ \tilde u$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35K55, 35B40, 35B41, 80A22, 82D55

Retrieve articles in all journals with MSC (2000): 35K55, 35B40, 35B41, 80A22, 82D55


Additional Information

Maurizio Grasselli
Affiliation: Dipartimento di Matematica, Politecnico di Milano, Milano 20133, Italy
Email: maurizio.grasselli@polimi.it

Hao Wu
Affiliation: School of Mathematical Sciences, Fudan University, Shanghai 200433, China
Email: haowufd@yahoo.com

Songmu Zheng
Affiliation: Institute of Mathematics, Fudan University, Shanghai 200433, China
Email: songmuzheng@yahoo.com

DOI: http://dx.doi.org/10.1090/S0033-569X-08-01115-9
PII: S 0033-569X(08)01115-9
Keywords: Ginzburg-Landau systems, phase-field equations, nonautonomous dynamical systems, global attractors, convergence to equilibria, {\L }ojasiewicz-Simon inequality, exponential attractors.
Received by editor(s): July 15, 2007
Published electronically: October 3, 2008
Additional Notes: Dr. Songmu Zheng is the corresponding author.
Article copyright: © Copyright 2008 Brown University
The copyright for this article reverts to public domain 28 years after publication.



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2015 Brown University
Comments: qam-query@ams.org
AMS Website